Alert archive / Iowa / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 105, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Jul 13, 2006, 1:58 PM CDT for Plymouth County, Woodbury County, Iowa. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 13, 2006, 1:58 PM CDT (18:58 UTC)
- Expired
- Jul 13, 2006, 2:30 PM CDT
- In force
- 32 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Counties, with a storm outline in the text
Counties Plymouth County, IA, Woodbury County, IA
The radar
The Sioux Falls radar (KFSD), 124 km from the middle of the area, began a volume at 18:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 13, 12:21 PM CDT | Severe Thunderstorm Watch | SPC | 10 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 7.0 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1747 J/kg
- Mixed-layer CIN
- -97 J/kg
- Mixed-layer LCL
- 968 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 168 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 11:05 AM CDT, 2 hours 53 minutes earlier.
Area forecast discussion, Jul 13, 11:05 AM CDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 1105 AM CDT THU JUL 13 2006 .DISCUSSION... ACCAS SHOWERS HAVE HUNG AROUND LONGER THAN ANTICIPATED WITH LOW LEVEL JET CONTINUING TO FEED INTO THE AREA. AT 15Z...NELIGH PROFILER DISPLAYING 20 TO 25 KNOTS IN THE LOWEST GATES. AS THIS FLOW GRADUALLY WEAKENS THROUGH THE LATE MORNING HOURS...EXPECT SHOWERS TO MEET THEIR DEMISE AND FALL APART. WATER VAPOR DISPLAYING SHORTWAVE MOVING INTO SOUTHWESTERN SOUTH DAKOTA. LAPSE RATES FROM 800 TO 500 MB BECOME QUITE STEEP AHEAD OF THIS WAVE...SUPPORTING THE THREAT FOR SEVERE STORMS LATE THIS AFTERNOON EAST OF THE JAMES RIVER VALLEY AS LONG AS STORMS ARE ABLE TO OVERCOME THE CAP. WITH INVERTED V TYPE PROFILE...NEED TO BE CONCERNED WITH WIND THREAT WITH ANY STORMS. THETA-E DIFFERENCES BETWEEN THE SURFACE AND 600 MB SUPPORT THIS...WITH NEARLY 30 DEGREE DIFFERENCE. IN ADDITION...WET BULB ZERO HEIGHT AROUND 11.5 FT AGL...SUGGESTING THREAT FOR HAIL TO THE SIZE OF GOLF BALLS IS THERE AS WELL. HAVE MADE SOME TWEAKS TO THE GRIDS WITH FOG BURNING OFF IN THE EAST A LITTLE FASTER THAN ANTICIPATED...AND TROUGH TO THE WEST PROGRESSING EAST A LITTLE FASTER THAN EXPECTED. UPDATED GRIDS UPLOADED...AND UPDATED ZFP ON THE WAY. BT && .PREV DISCUSSION... FIRST ISSUE THIS AM IS THE DEVELPMNT OF STRATUS AND FOG OVR ERN CWA ERLY THIS AM. CURRENTLY...STRATUS AND FOG NOT AS WIDESPRD AS PREV MORNS...BUT SAT IS SHOING SOME LOW CLOUDS BEGINNING TO DEVELOP OVR NW IA. BOTH WRF AND GFS SHOWS THIS AREA WITH THE HIGHEST BL RH THRU 15Z AND EXPECT CLOUDS AND FOG TO DEVELOP OVR NW IA AND SPILL INTO ADAJACENT AREAS. LAST FEW DAYS...HIGH TEMPS HAVE NOT REACHED FCST LEVELS OVR ERN CWA DUE TO MOIST ESELY LOW LEVEL FLOW. FLOW ACRS ERN CWA WL REMAIN SELY THRU MOST OF THE DAY AND WL BE HARD TO MIX OUT...SO WL ADJUST A FEW DEG DOWN E OF JAMES RVR VALLEY. FOCUS SHIFTS TO AFTN ACRS WRN CWA WHERE FAIRLY STG S/W FOR JULY WL MOVE ACRS THE NRN PLAINS. WRN CWA SHUD HEAT OUT INTO MID TO UPPER 90S AND WITH MID LEVEL COOLING APPROACHING AT PRIME HTG TIME...WUD EXPECT SCT TRW TO DEVELOP FAIRLY QUICKLY BY MID AFTN W OF JAMES RVR VALLEY. SOUNDINGS WUD INDICATE THAT SVR THREAT FAIRLY GOOD WITH ANY STORMS THAT DO DEVELOP WITH MAIN THREAT BEING STG WNDS AND LARGE HAIL. THIS ACTVY SHUD SPREAD INTO ERN CWA LATE THIS AFTN OR EVE WITH A WIND EVENT PSBL AS BOWING LINE DEVELOPS. AFTER THIS S/W MOVES THRU...SHUD CLEAR OUT...BUT SOME COOLING AT H85 WL OCCUR DURING THE NIGHT...AND WL BE SLOWER TO RECOVER THAN PREV PROGGED ON FRI. STILL WITH DIER AIR ACRS CWA...SHUD MIX OUT BETTER THAN TODAY...SO SHUD BE A FEW DEG WARMER ACRS ERN CWA. GUD WARMUP ON SAT AND SUN AS HEIGHTS BUILD. SHUD SEE HIGH TEMPS AOA 100 DEG W OF I29 AND IN THE 90S TO THE E. PBLY WL NEED A HEAT ADVY FOR SAT AND SUN...BUT LATER SHIFTS CAN FINE TUNE THAT. ANOTHER FNT WIL SAG S ACRS CWA MON AND MON NITE. MID LEVELS QUITE WARM...SO LIKELY WL GO THRU DRY AS AIRMASS WL BE CAPPED. SHUD BE COOLER MON...ESPEC NERN CWA. ESELY FLOW DEVELOP MON NOTE INTO TUE MORN...AND CUD SEE A REPEAT OF STRATUS TUES ACRS ERN CWA AS LLM INCREASE AGAIN. FOR NOW WL ONLY GO PC...BUT WL GO LOWER THAN MEX TEMPS ACRS ERN CWA TUES WITH ESELY LOW LEVEL FLOW. PBLY WL BE HOT AGAIN ON WED WITH 100-105 FOR HIGHS ACRS WRN CWA. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. &&
Hazardous weather outlook, Jul 13, 11:23 AM CDT, 2 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1123 AM CDT THU JUL 13 2006 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-141200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1123 AM CDT THU JUL 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... A FEW THUNDERSTORMS WILL OCCUR WEST OF THE INTERSTATE 29 CORRIDOR THROUGH THE EARLY AFTERNOON HOURS. THESE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE. SCATTERED THUNDERSTORMS WILL REDEVELOP ALONG THE JAMES RIVER VALLEY THIS AFTERNOON AND THEN SPREAD EAST THIS EVENING. SOME OF THESE STORMS WILL BECOME SEVERE WITH LARGE HAIL AND STRONG STRAIGHT LINE WINDS THE MAIN THREAT. FIRE DANGER... THE GRASSLAND FIRE DANGER INDEX WILL REACH THE VERY HIGH CATEGORY NEAR THE MISSOURI RIVER OF SOUTH CENTRAL SOUTH DAKOTA THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY VERY HOT TEMPERATURES WILL GRADUALLY EXPAND ACROSS THE REGION THROUGH THIS WEEKEND...WITH THE HOTTEST TEMPERATURES EXPECTED ON SATURDAY AND SUNDAY. HIGH TEMPERATURES BOTH SATURDAY AND SUNDAY WILL VARY FROM THE 90S EAST OF INTERSTATE 29 TO 100 TO 108 DEGREES WEST OF INTERSTATE 29. THESE HOT TEMPERATURES COMBINED WITH THE RELATIVE HUMIDITY WILL PRODUCE HEAT INDICES OF 100 TO 110 DEGREES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 3 PM ALONG THE JAMES RIVER VALLEY AND AFTER 5 PM EAST OF THE INTERSTATE 29 CORRIDOR. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. BT
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 4:31 PM CDT | Severe Thunderstorm Warning | FSD | Beadle | 44 min |
| Jul 13, 4:43 PM CDT | Severe Thunderstorm Warning | FSD | Aurora, Douglas | 31 min |
| Jul 13, 4:57 PM CDT | Severe Thunderstorm Warning | FSD | Kingsbury | 33 min |
| Jul 13, 5:10 PM CDT | Tornado Warning | FSD | Kingsbury | 35 min |
| Jul 13, 2:35 PM CDT | Severe Thunderstorm Warning | FSD | Woodbury | 25 min |
| Jul 13, 2:48 PM CDT | Severe Thunderstorm Warning | FSD | Osceola | 23 min |
| Jul 13, 2:57 PM CDT | Severe Thunderstorm Warning | FSD | Cherokee, Ida | 33 min |
| Jul 13, 3:02 PM CDT | Severe Thunderstorm Warning | FSD | Woodbury | 13 min |
| Jul 13, 5:08 PM CDT | Severe Thunderstorm Warning | FSD | Clay | 16 min |
| Jul 13, 4:14 PM CDT | Severe Thunderstorm Warning | FSD | Lyon | 31 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.